Nervous System Channel
Topics
Medications
Quicklinks
Related Channels

Eldepryl Overdose

If you think you have overdosed on Eldepryl (selegiline hydrochloride), seek immediate medical attention. Although it may take several hours or days for the full effects of an Eldepryl overdose to become apparent, symptoms of an overdose may include seizures, hallucinations, and difficulty breathing. Treatment for an overdose on Eldepryl may include administering certain medicines, pumping the stomach, or providing supportive care.

Eldepryl Overdose: An Introduction

Eldepryl® (selegiline hydrochloride) is a prescription Parkinson's disease medication that belongs to a class of medications known as monoamine oxidase inhibitors (MAOIs). As with any medication, it is possible to take too much Eldepryl. The specific effects of an Eldepryl overdose may vary, depending on a number of factors, including the Eldepryl dosage and whether it was taken with any other medications or substances.
 

Symptoms of an Eldepryl Overdose

Symptoms of an Eldepryl overdose may include:
 
  • Dizziness or faintness
  • Lockjaw
  • A rigid, arched back
  • Seizures
  • Coma
  • Irritability, hyperactivity, or agitation
  • Severe headaches
  • Hallucinations
  • Drowsiness
  • A rapid and irregular pulse
  • High blood pressure (hypertension) or low blood pressure (hypotension)
  • Chest pain
  • Difficulty breathing
  • Fever, sweating, and cool, clammy skin
  • Loss of life.
  •  
It may take several hours or days for the full effects of an Eldepryl overdose to become apparent.
 

Treatment for an Eldepryl Overdose

The treatment for an Eldepryl overdose may also vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting or absorb the medication from the digestive tract. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Eldepryl overdose may include:
 
  • Careful monitoring of the heart, blood pressure, and breathing
  • Fluids through an intravenous line (IV)
  • Other treatments based on the complications that occur.
  •  
If you have overdosed on Eldepryl, it is likely that you will have to follow a special diet for several weeks, as high doses of Eldepryl (higher than normally taken) can interact dangerously with many foods.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Eldepryl.
 
The Top 17 Side Effects of Chemotherapy

Eldepryl Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.